Hail, Screven
- When
- May 10, 6:00 PM EST to 6:05 PM EST
- Where
- Screven County, 2 mi SE of Sylvania
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.733, -81.617
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 10, 1:25 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT TUE MAY 10 2005 .SHORT TERM /TONIGHT AND WED/...TSTMS ARE BEGINNING TO ORGANIZE ACROSS MUCH OF THE UPSTATE AND MIDLANDS THIS AFTN AHEAD OF AN IMPRESSIVE UPPER LOW OVER N GA. THE VSBL SATL PRESENTATION IS RATHER IMPRESSIVE WITH CYCLONIC CONVECTIVE BANDS EXTENDING FROM THE SRN NC MOUNTAINS SE THROUGH THE MIDLANDS INTO INTERIOR SE GA. THE ATMOS ACROSS SRN SC AND SE GA CONTINUES TO SLOWLY DESTABILIZE WITH LI/S OF -3 TO -6 AND SBCAPES OF 1000-1500 J/KG. MAPS SOUNDINGS SUGGEST MUCH OF THE AREA REMAINS WEAKLY CAPPED AROUND 700 MB BUT THIS COULD CHANGE OVER THE NEXT FEW HOURS AS THE UPR LOW DRAWS CLOSER AND MID-LVL LAPSE RATES STEEPEN. LOW-LVL MOISTURE REMAINS RATHER POOR WITH DEWPOINTS DOWN INTO THE MID-UPR 50S SO AM NOT EXPECTING ANYTHING MORE THAN ISOLD TO SCATTERED ACTIVITY. FIRST PERIOD POPS WILL BE HEAVILY DEPENDANT ON HOW THINGS EVOLVE OVER THE NEXT FEW HOURS BUT WILL LIKELY GO NO HIGHER THAN 30 POPS. WBZ LVLS ARE QUITE LOW SO LARGE HAIL WILL BE POSSIBLE IN THE STRONGER STORMS. SPC IS CURRENTLY MONITORING THE RGN FOR A PSBL SVR TSTM WATCH LATER THIS AFTN. ONCE CONVECTION DIES OFF THIS EVENING EXPECT DRY CONDITIONS. TEMPS WILL FALL INTO THE LWR-MID 60S UNDER PC SKIES. UPR LOW IS PROGGED TO BE JUST OFF THE SE U.S. COAST WED AS RIDGING BUILDS OUT TO THE WEST. SIMILAR TO TODAY...LOW-LVL MOISTURE WILL REMAIN LIMITED BUT WITH A COLD POCKET ALOFT /H5 TEMPS OF -12 TO 14C/ ANY TSTMS THAT FIRE WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL. IT WILL BE ANOTHER WARM DAY WITH TEMPS WELL INTO THE 80S AWAY FROM THE IMMEDIATE COAST. && .LONG TERM /WED NIGHT THROUGH TUE/...UPR RIDGE WILL BECOME REESTABLISHED ACROSS THE AREA THROUGH THE END OF THE WEEK. A BROAD UPR TROF WILL DIVE INTO THE NRN PLAINS LATER THIS WEEKEND WHICH WILL HELP PUSH A CDFNT S INTO THE OH AND MS VALLEYS ON SUN. THE FNT IS FCST TO PUSH ACROSS SUN INTO MON AND THE BEST PCPN CHANCES WILL BE CENTERED DURING THIS TIME PERIOD. && .MARINE...RATHER PERSISTENT TROUGH OF LOW PRES JUST N OF THE WATERS THIS AFTN WITH LGT S TO SW WINDS OVER THE MARINE AREA. WINDS TO BECOME VARIABLE OVERNIGHT AS A WEAK AREA OF LOW PRES LOOKS TO MOVE IN. MORE OF AN ONSHORE FLOW TAKES HOLD LATER TOMORROW WITH THE TROUGH SINKING SWD AND WEAK HIGH PRES MOVING DOWN THE COAST. HAVE NOT YET COMPLETELY BOUGHT INTO ETA WHICH PUSHES A BACKDOOR FRONT THROUGH ON FRI. HOWEVER...HAVE BACKED WINDS OVER NRN SECTIONS LATE FRI WHICH BETTER MESHES WITH SURROUNDING OFFICES. HIGH PRES TO REMAIN IN CONTROL THROUGH THE WEEKEND WITH RELATIVELY TRANQUIL CONDITIONS ANTICIPATED. WINDS MAY PICK UP SUN AHEAD OF NEXT FRONTAL SYSTEM APPROACHING FROM THE W. SEAS TO REMAIN AOB 3 FT THROUGH SAT. && .AVIATION...RAIN/THUNDER CHANCES STILL TOO LOW ATTM TO INCLUDE IN TAFS BUT WILL CONTINUE TO KEEP AN EYE ON ACTIVITY TRYING TO DEVELOP THIS AFTN AND WILL AMEND TAFS IF NEED BE. OTHERWISE...VFR CONDITIONS EXPECTED UNTIL AFTER MIDNIGHT WHEN FOG IS A GOOD POSSIBILITY. HAVE LOWERED VSBYS FOR TOMORROW MORNING BUT KEPT THEM IN THE MVFR CATEGORY FOR NOW DESPITE SOME GUIDANCE HINTING AT IFR VSBYS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/RB
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 503 AM EDT TUE MAY 10 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 503 AM EDT TUE MAY 10 2005 CORRECTED TEXT THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 654 PM EDT TUE MAY 10 2005 SCZ040-110000- ALLENDALE- 654 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 800 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF AVERILL... OR ABOUT 12 MILES WEST OF ALLENDALE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILLETT...AVERILL...MARTIN...BALDOCK...MILBURY...APPLETON... SEIGLING...ALLENDALE...ROUSE AND BARTON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 54 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450297, 5450298.